Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 66, NWS Albuquerque, NM

August 29, 2008Roosevelt County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 29, 2008, 7:08 PM MDT for Roosevelt County, New Mexico. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2008, 7:08 PM MDT (01:08 UTC)
Expired
Aug 29, 2008, 8:30 PM MDT
In force
82 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 87 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 300108
FFWABQ
NMC041-300230-
/O.NEW.KABQ.FF.W.0066.080830T0108Z-080830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 PM MDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 830 PM MDT

* AT 702 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH           
  FLOODING FROM A THUNDERSTORM BETWEEN DORA AND PEP...OR ABOUT 25    
  MILES SOUTH OF PORTALES. HIGHWAY 206 HAS BEEN CLOSED DUE TO        
  FLOODING IN LOW SPOTS. DOPPLER RADAR HAS INDICATED THAT BETWEEN 2  
  AND 3 INCHES OF RAIN HAVE FALLEN IN THE PAST ONE TO TWO HOURS. THE 
  STORM PRODUCING FLASH FLOODING WAS MOVING WEST AT AROUND 10 MPH.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3382 10366 3394 10361 3403 10354 3403 10323
      3368 10320 3368 10357

$$
2 follow-up statements
000 
WGUS75 KABQ 300141
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 PM MDT FRI AUG 29 2008

NMC041-300230-
/O.CON.KABQ.FF.W.0066.000000T0000Z-080830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
741 PM MDT FRI AUG 29 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN ROOSEVELT COUNTY...

AT 734 PM MDT...SHOWERS AND THUNDERSTORMS IN THE WARNING AREA ARE 
EXITING WESTWARD...WITH DECREASING RAIN EXPECTED. HOWEVER...FLOOD 
WATERS ALONG HIGHWAY 206 SOUTH OF PORTALES CAUSED BY EARLIER RAINS 
IN THE 3 TO 4 INCH RANGE WILL LIKELY TAKE SOME TIME TO SUBSIDE. AS A 
RESULT...THE FLASH FLOOD WARNING FOR SOUTHERN ROOSEVELT COUNTY WILL 
CONTINUE THROUGH 830 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTH CENTRAL ROOSEVELT COUNTY...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3382 10366 3394 10361 3403 10354 3403 10323
      3368 10320 3368 10357

$$
000 
WGUS75 KABQ 300226
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT FRI AUG 29 2008

NMC041-300235-
/O.EXP.KABQ.FF.W.0066.000000T0000Z-080830T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
826 PM MDT FRI AUG 29 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR SOUTHERN
ROOSEVELT COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. SOME MINOR FLOODING WILL LIKELY PERSIST THROUGH 11 PM 
MDT. BUT...THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3382 10366 3394 10361 3403 10354 3403 10323
      3368 10320 3368 10357

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:02 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 29, 3:02 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT FRI AUG 29 2008

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS EASTERN NEW MEXICO THIS
AFTERNOON THANKS TO THE UPPER LOW AND RESIDUAL FRONTAL BOUNDARY FROM
YESTERDAY. LAPS ANALYSIS SHOWING GREATER THAN 1500 J/KG OF CAPE...SO
WOULD NOT BE SURPRISED TO SEE A FEW STRONG STORMS THROUGH THIS
EVENING. STORMS HAVE ALSO FORMED ALONG THE NORTHERN HIGH
TERRAIN...AND ADDITIONAL STORMS IN COLORADO SHOULD MOVE INTO THIS
AREA LATER TODAY.

SATELLITE IMAGERY SUGGESTING THAT THE UPPER LOW...WHICH HAS BEEN
DRIFTING NORTHWARD TODAY...IS FINALLY STARTING TO MAKE A TURN TO THE
WEST. HOWEVER...THE IMPACT OF THIS FEATURE SHOULD CONTINUE THROUGH
TOMORROW ACROSS THE SOUTHEAST AND SOUTHCENTRAL ZONES AS IT
CONTINUES DRIFTING WEST AND SOUTHWEST. HAVE INCREASED POPS AND
LOWERED TEMPS ACROSS THESE AREAS TOMORROW...AND LATER SHIFTS WILL
NEED TO WATCH THE PROGRESSION OF THIS FEATURE. IN ADDITION... THE
UPPER HIGH CURRENTLY STRETCHING OVER NORTHERN NM WILL SLIDE
EASTWARD TOMORROW AS THE UPPER TROUGH MOVES INTO THE WESTERN
CONUS. MOISTURE FROM OLD MEXICO WILL BEGIN TO SURGE NORTHWARD..AND
AN UPTICK IN PRECIPITATION IS ANTICIPATED ACROSS THE SOUTHWEST
PORTION OF THE CWA AS WELL.

SUNDAY INTO MONDAY SHOULD BE THE MOST ACTIVE TIME PERIOD AS THE
UPPER TROUGH NEARS AND PICKS UP WEAK DISTURBANCES ACROSS OLD
MEXICO. HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR MUCH OF
CENTRAL AND WESTERN NEW MEXICO ON SUNDAY...WITH SOME 50-60 POPS
ACROSS THE NORTHERN HIGHER TERRAIN ON MONDAY. THOUGH WIDESPREAD
PRECIPITATION IS ANTICIPATED...STORMS SHOULD MOVE FAIRLY QUICKLY
TO THE NORTH-NORTHEAST. THUS THE FLOODING THREAT WILL BE MITIGATED
SOME...THOUGH...IF STORMS TRAIN OVER THE SAME AREAS...THERE MAY
STILL BE SOME FLOODING CONCERNS. THE UPPER LOW LIFTS NORTHEAST
LATE MONDAY INTO TUESDAY...AND THOUGH THERE MAY BE SOME LINGERING
SHOWERS ACROSS THE AREA...COVERAGE SHOULD BE FAR LESS FOR TUESDAY.
THIS STORM SYSTEM WILL SEND A BACK DOOR COLD FRONT INTO THE
EASTERN PLAINS FOR WEDNESDAY...WHICH SHOULD INCREASE CLOUD
COVER...AND POSSIBLY THE CHANCES FOR PRECIPITATION ACROSS THE
NORTHEAST.

34

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS ONCE AGAIN TODAY. SIMILAR AREAL COVERAGE
IF NOT A BIT MORE COMPARED TO THE PAST FEW DAYS. CENTRAL AND EASTERN
TERMINAL SITES ARE MOST LIKELY TO BE AFFECTED. ESPECIALLY ROW AND
TCC. MVFR AND SOME LOCALIZED IFR CONDITIONS WILL DEVELOP LATER
TONIGHT ACROSS THE EASTERN PLAINS. SOME FOG DEVELOPMENT WILL ALSO BE
POSSIBLE VERSUS JUST THE LOW CLOUD EVENT THAT OCCURRED LAST NIGHT.
LVS...TCC AND ROW WILL MOST LIKELY BE AFFECTED BY AT LEAST LOW
CLOUDS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
HUMIDITY WILL CONTINUE TO GRADUALLY TREND UP OVER THE NEXT COUPLE OF
DAYS. LOWEST HUMIDITY ON SATURDAY WILL BE FOUND ACROSS THE NORTHWEST
QUARTER WHERE READINGS WILL DROP INTO THE LOWER 20S. OTHERWISE A
SIGNIFICANT RISE IN RH EXPECTED SUNDAY INTO MONDAY AREAWIDE AHEAD OF A
VIGOROUS TROUGH PASSAGE. MOISTURE AHEAD OF THE TROUGH WILL BE
POURING INTO THE STATE FROM THE SOUTH. THIS WILL FUEL SIGNIFICANT
COVERAGE OF WETTING SHOWERS AND STORMS. DRIER AIR IS EXPECTED TO
SWEEP IN BEHIND THE UPPER TROUGH PASSAGE AND SIGNIFICANTLY REDUCE
THUNDERSTORM DEVELOPMENT TUESDAY/WEDNESDAY. LONG RANGE MODELS
HOWEVER ARE LOOKING AT DEPICTING A BACK DOOR FRONT AND SOME WETTING
RAIN ACROSS THE EAST ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE
THAT MOISTURE FROM THIS FRONT WILL SPILL WESTWARD AND INCREASE STORM
COVERAGE ACROSS THE WEST MIDWEEK.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  89  63  80 /  20  20  30  50
GALLUP..........................  56  82  57  75 /  10  20  30  60
GRANTS..........................  57  81  56  75 /  20  20  30  60
GLENWOOD........................  59  85  58  82 /  30  50  40  60
CHAMA...........................  45  78  46  72 /  50  30  30  50
LOS ALAMOS......................  52  78  51  73 /  30  20  30  50
RED RIVER.......................  41  70  42  67 /  40  40  30  40
TAOS............................  51  80  52  74 /  40  20  20  40
SANTA FE........................  55  78  55  72 /  20  30  30  50
SANTA FE AIRPORT................  56  80  55  74 /  20  20  30  50
ESPANOLA........................  54  84  54  78 /  20  20  20  50
ALBUQUERQUE HEIGHTS.............  65  82  62  78 /  20  20  30  50
ALBUQUERQUE VALLEY..............  62  84  61  79 /  20  20  30  50
ALBUQUERQUE FOOTHILLS...........  60  80  57  77 /  20  20  30  60
ALBUQUERQUE WEST MESA...........  62  83  61  78 /  20  20  30  50
SOCORRO.........................  61  82  60  79 /  20  40  30  50
SANDIA PARK/CEDAR CREST.........  51  73  49  72 /  20  20  30  60
MORIARTY/ESTANCIA...............  52  78  51  74 /  20  20  30  50
CARRIZOZO.......................  57  78  55  77 /  30  40  30  50
RUIDOSO.........................  53  67  50  68 /  40  50  40  50
RATON...........................  53  81  53  78 /  30  20  20  30
LAS VEGAS.......................  52  75  51  72 /  30  20  30  40
ROY.............................  57  78  57  75 /  30  20  10  30
CLAYTON.........................  60  83  60  82 /  30  20  10  20
SANTA ROSA......................  58  84  58  81 /  30  20  30  40
TUCUMCARI.......................  62  83  63  84 /  30  30  20  30
FORT SUMNER.....................  62  81  61  81 /  30  30  30  30
CLOVIS..........................  62  78  60  83 /  30  50  20  30
PORTALES........................  62  79  61  83 /  30  50  30  30
ROSWELL.........................  64  78  63  81 /  40  60  40  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/50
Hazardous weather outlook, Aug 29, 5:52 AM MDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT FRI AUG 29 2008

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
552 AM MDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE FROM THE SOUTHWESTERN
MOUNTAINS EASTWARD TO THE CENTRAL MOUNTAIN CHAIN...AND INTO THE
NORTHERN MOUNTAINS AND NORTHEASTERN PLAINS. SMALL HAIL...GUSTY
WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS ARE EXPECTED TO INCREASE OVER PORTIONS OF CENTRAL AND
WESTERN NEW MEXICO ON SATURDAY AND BECOME MORE WIDESPREAD OVER THE
STATE BY SUNDAY AND INTO MONDAY. SMALL HAIL...GUSTY WINDS...AND
HEAVY RAINFALL WILL BECOME INCREASINGLY LIKELY THROUGH THE LATTER
PART OF THE HOLIDAY WEEKEND.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE AT 1.888.386.7637 OR ON THE ALBUQUERQUE NATIONAL
WEATHER SERVICE WEBSITE.

52

In the hours before

Special weather statement, Aug 29, 3:45 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT FRI AUG 29 2008

NMZ004-292245-
SANGRE DE CRISTO MOUNTAINS-
345 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER CENTRAL TAOS COUNTY...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR QUESTA. MOVEMENT WAS
SOUTHWEST AT 9 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARROYO HONDO...CERRO...
LAMA AND SAN CRISTOBAL.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 4:37 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT FRI AUG 29 2008

NMZ003-004-292330-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
437 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER FAR SOUTHEASTERN RIO ARRIBA
COUNTY...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUCHAS. MOVEMENT WAS
SOUTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANONCITO...CORDOVA...
CUNDIYO...LA VILLITA...LYDEN AND OJO SARCO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 5:18 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT FRI AUG 29 2008

NMZ018>020-300015-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
518 PM MDT FRI AUG 29 2008

...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHEAST DE
BACA...NORTHEAST CHAVES AND WESTERN ROOSEVELT COUNTIES...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF PEP TO 20 MILES NORTH OF ELKINS. MOVEMENT WAS WEST
AT 8 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DORA...ELIDA AND KENNA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 5:27 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT FRI AUG 29 2008

NMZ005-007-300030-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
527 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL COLFAX COUNTY...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTH OF ABBOTT.
MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN COLFAX
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 6:43 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT FRI AUG 29 2008

NMZ005-300145-
NORTHEAST HIGHLANDS-
643 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORMS MOVING OVER NORTHWEST COLFAX COUNTY...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES NORTHWEST OF RATON
CREWS AIRPORT. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
COLFAX COUNTY.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.
Special weather statement, Aug 29, 6:54 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT FRI AUG 29 2008

NMZ002-009-300200-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-
654 PM MDT FRI AUG 29 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANDOVAL COUNTY AND
NORTHWEST ALBUQUERQUE METRO AREA...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EXTREME NORTHWESTERN
ALBUQUERQUE AND SOUTHERN RIO RANCHO. ANOTHER STORM WAS LOCATED ABOUT
10 MILES WEST OF RIO RANCHO. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE PARADISE HILLS AND RIO
RANCHO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:20 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt115 min
Aug 29, 7:21 PM MDTAreal Flood AdvisoryABQColfax114 min
Aug 29, 7:36 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval84 min
Aug 29, 7:50 PM MDTAreal Flood AdvisoryABQChaves115 min
Aug 29, 7:59 PM MDTSevere Thunderstorm WarningABQColfax, Mora36 min
Aug 29, 8:22 PM MDTFlash Flood WarningABQColfax53 min
Aug 29, 8:30 PM MDTAreal Flood AdvisoryABQCurry90 min
Aug 29, 8:51 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, Taos114 min
Aug 29, 8:56 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 29, 9:17 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe118 min
Aug 29, 10:28 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Santa Fe, Union2 hr
Aug 29, 10:33 PM MDTAreal Flood AdvisoryABQSandoval117 min
Aug 30, 5:32 AM MDTFlash Flood WatchABQ23 hr
Aug 30, 3:03 PM MDTAreal Flood AdvisoryABQRio Arriba117 min
Aug 30, 3:19 PM MDTAreal Flood AdvisoryABQColfax, Taos116 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.